Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 18, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at May 5, 2021, 6:59 AM CDT for Hart County, Kentucky. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 6:59 AM CDT (11:59 UTC)
- Expired
- May 5, 2021, 10:23 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Hart County, KY
The radar
The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Munfordville (MFVK2). The gauge peaked at 26.49 ft at May 5, 2021, 3:00 PM CDT.
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 50 ft
- Major stage
- 57 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
942
WGUS83 KLMK 051159
FLSLMK
Flood Advisory
National Weather Service Louisville KY
659 AM CDT Wed May 5 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Green River at Munfordville affecting Hart County.
.Heavy rain from the past couple of days will cause the river to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued later today.
&&
KYC099-060200-
/O.NEW.KLMK.FL.Y.0018.210505T1159Z-210507T0000Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 AM CDT Wed May 5 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Green River at Munfordville.
* From this morning to Thursday evening.
* At 6:00 AM CDT Wednesday the stage was 23.7 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.9 feet
this evening.
* Impact...At 28.0 feet, water enters city park under the US 31W
bridge.
&&
LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
3738 8575 3731 8539
$$
131 follow-up statement
374
WGUS83 KLMK 051523
FLSLMK
Flood Advisory
National Weather Service Louisville KY
1023 AM CDT Wed May 5 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Kentucky...
Green River at Munfordville affecting Hart County.
.Heavy rain from the past couple of days will cause the river to
rise.
KYC099-051630-
/O.CAN.KLMK.FL.Y.0018.000000T0000Z-210505T1523Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1023 AM CDT Wed May 5 2021
...The Flood Advisory for the Green River at Munfordville has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Green River at Munfordville.
* At 9:00 AM CDT Wednesday the stage was 25.2 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 28.1 feet. It will then fall below flood
stage tonight.
&&
LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
3738 8575 3731 8539
$$
13What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 5, 5:39 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 5, 5:39 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 639 AM EDT Wed May 5 2021 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 250 AM EDT Wed May 5 2021 After an active period of weather, things are finally starting to quiet down across the OH Valley. Current radar imagery shows precipitation tapering off from west to east, with most of the rain pushing east of I-65 at this hour. Surface observations reveal temperatures in the upper 50s to mid 60s with the warmer temps across eastern portions of the area closer to the surface front. Winds have shifted to the northwest across much of the area at around 5-10 mph and occasional gusts to 20 mph have been observed. Moving through the early morning hours, expect rain to exit the area around or shortly after sunrise. Low clouds will persist in the wake of precip, but should then gradually clear from west to east throughout the morning and into the early afternoon. Under steady NW flow and CAA, highs for the day will remain about 5-10 degrees below climatological normals, topping out in the lower to mid 60s. Increasing mid-level clouds will begin streaming in late tonight ahead of an approaching shortwave. Overnight temps will bottom out in the lower 40s with some spots dropping into the upper 30s. .Long Term...(Thursday through Tuesday) Issued at 300 AM EDT Wed May 5 2021 Thursday - Friday... The upper pattern at the end of the work week will feature a NE CONUS trough, and west central CONUS ridging. Within the parent trough, two separate shortwaves will rotate through the region. The first will bring a chance for scattered showers and a few rumbles of thunder later Thursday into Thursday evening, and the second is expected to graze mainly the Bluegrass region on Friday with some isolated to widely scattered showers and perhaps a storm. Take a look at a sounding in the Bluegrass for Friday afternoon and you will see very steep low and mid level lapse rates. The freezing level would likely be around 5 K feet with plenty of instability above this layer sufficient for hail. In addition, the sounding looks as if it could produce notable gusty wind potential. Would not be surprised to see hail or gusty winds with any storm in the Bluegrass on Friday afternoon. Below normal temps in the low to mid 60s are expected each afternoon. Lows Thursday night will be chilly in the low to mid 40s. Perhaps even a few upper 30s will be possible in the coolest spots. Friday Night... Should see a brief dry period over our area Friday night as benign NW flow aloft holds over the area, and no notable forcing/deep moisture will be around. A sizable temp gradient is possible for overnight lows as a warm front begins to impede on the area. Low 40s in our NE, and lows near 50 in our SW are expected. Saturday - Sunday Night... The main focus for the long term is expected to set up on Saturday and last through the weekend. The NW flow aloft will transition to a more zonal flow, with lee cyclogenesis quickly ejecting out of the high Plains and into the mid Mississippi River Valley by Sunday morning. This feature is then expected to move through the Ohio River Valley on Sunday and to the mid Atlantic coast by Sunday night. On Saturday, a warm front will set up over our area ahead of the developing/ejecting surface low, with isentropic lift bringing increased chances for showers and a few storms focusing across southern IN and northern KY by Saturday night. The most widespread rainfall and better chances for T-storms will arrive Sunday as the low passes through the region. Depending on how much the warm sector destabilizes, you do worry about the triple point of a surface low moving through your CWA in early to mid May. Right now, it appears that instability may be a bit lacking, but something to watch in the coming days for both a heavy rain and potential strong to severe storm threat. For now, the bigger concern appears to be widespread rainfall amounts in the 2 to 3" range, with locally higher amounts possible. These values combined with the recent heavy rainfall we've had could cause some problems if they are realized. Temps in the warm sector on Monday should reach the low to mid 70s across the area. Monday - Tuesday... Confidence is fairly high in a dry period for the Monday/Monday night time frame as brief shortwave ridging takes over the area. Tuesday confidence is lower given uncertainty in the models, but a another system could impact our region by then. Temps will run a bit below normal in the upper 60s and low 70s for highs. && .Aviation...(12Z TAF Issuance) Issued at 635 AM EDT Wed May 5 2021 IMPACTS: - IFR/MVFR ceilings gradually lift into VFR this morning DISCUSSION: Earlier morning showers have exited the area with dry weather expected through the remainder of the TAF period. Ceilings are generally in MVFR/IFR range at the moment, but satellite imagery shows the clearing line is beginning to work its way into the area with clouds expected to clear shortly at HNB. As ceilings continue to lift through the morning, expect all sites to be VFR by this afternoon with VFR conditions then prevailing through the end of the period. Some mid- and high-level clouds may begin streaming into the area late tonight ahead of an approaching system. Winds will be out of the N/NW today at around 10 kts with occasional gusts to 20 kts possible. Winds will then become light/variable overnight and begin shifting around to the E/SE. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...JML Long Term...BJS Aviation...JML
Hazardous weather outlook, May 5, 2:30 AM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 330 AM EDT Wed May 5 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 330 AM EDT Wed May 5 2021 /230 AM CDT Wed May 5 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JML/BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Special Weather Statement | LMK | Marion, Washington | 36 min |
| May 4, 7:10 PM CDT | Special Weather Statement | LMK | Logan | 35 min |
| May 4, 7:14 PM CDT | Tornado Warning | LMK | Marion, Washington | 31 min |
| May 4, 7:20 PM CDT | Special Weather Statement | LMK | Edmonson, Warren | 40 min |
| May 4, 7:30 PM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Logan, Warren | 4 hr |
| May 4, 7:36 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 24 min |
| May 4, 7:46 PM CDT | Special Weather Statement | LMK | Larue | 29 min |
| May 4, 7:55 PM CDT | Special Weather Statement | LMK | Mercer | 35 min |
| May 4, 8:02 PM CDT | Special Weather Statement | LMK | Butler | 13 min |
| May 4, 8:08 PM CDT | Special Weather Statement | LMK | Hart | 37 min |
| May 4, 8:14 PM CDT | Special Weather Statement | LMK | Marion | 31 min |
| May 4, 8:18 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson | 27 min |
| May 4, 8:29 PM CDT | Special Weather Statement | LMK | Jessamine | 61 min |
| May 4, 8:45 PM CDT | Flash Flood Warning | LMK | Butler, Logan | 3 hr |
| May 4, 9:00 PM CDT | Special Weather Statement | LMK | Logan | 30 min |
| May 4, 11:36 PM CDT | Areal Flood Warning | LMK | Butler, Logan | 5 hr |
| May 5, 9:22 AM CDT | River Flood Advisory | LMK | Hardin, Nelson | 16 hr |
| May 5, 10:26 AM CDT | River Flood Warning | LMK | Hart | 7 hr |
| May 5, 3:08 PM CDT | River Flood Advisory | LMK | Bourbon | 10 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.